Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 30, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 24, 2014, 3:57 AM EST. It took effect at Dec 24, 2014, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 3:57 AM EST (08:57 UTC)
- In effect from
- Dec 24, 2014, 7:00 PM EST
- Expired
- Dec 25, 2014, 10:09 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
770 WHUS73 KAPX 240857 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST WED DEC 24 2014 LSZ321-241700- /O.CAN.KAPX.SC.Y.0082.000000T0000Z-141224T1000Z/ /O.NEW.KAPX.SC.Y.0084.141225T0000Z-141225T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 357 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-241700- /O.NEW.KAPX.GL.W.0030.141225T0000Z-141225T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 357 AM EST WED DEC 24 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LMZ323-341-LSZ322-241700- /O.NEW.KAPX.SC.Y.0084.141225T0000Z-141225T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 357 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-241700- /O.NEW.KAPX.SC.Y.0084.141225T0000Z-141225T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
560 WHUS73 KAPX 242110 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EST WED DEC 24 2014 LHZ349-250515- /O.EXB.KAPX.SC.Y.0084.141224T2110Z-141225T2200Z/ /O.CAN.KAPX.GL.W.0030.141225T0000Z-141225T1600Z/ STURGEON POINT TO ALABASTER MI- 410 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-250515- /O.CON.KAPX.GL.W.0030.141225T0000Z-141225T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 410 PM EST WED DEC 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-250515- /O.EXT.KAPX.SC.Y.0084.141224T2110Z-141225T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 410 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-250515- /O.EXT.KAPX.SC.Y.0084.141224T2110Z-141225T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 410 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-250515- /O.EXT.KAPX.SC.Y.0084.141224T2110Z-141225T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 410 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
028 WHUS73 KAPX 250325 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1025 PM EST WED DEC 24 2014 LHZ347-348-251130- /O.CON.KAPX.GL.W.0030.000000T0000Z-141225T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1025 PM EST WED DEC 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-251130- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141225T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1025 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-251130- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141225T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- 1025 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-251130- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141225T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1025 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
184 WHUS73 KAPX 250902 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EST THU DEC 25 2014 LHZ347-348-251600- /O.CON.KAPX.GL.W.0030.000000T0000Z-141225T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 402 AM EST THU DEC 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-341-342-344>346-251715- /O.EXT.KAPX.SC.Y.0084.000000T0000Z-141226T0400Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-251715- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141225T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 402 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-251715- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141225T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 402 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
283 WHUS73 KAPX 251509 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 AM EST THU DEC 25 2014 LHZ347-348-252315- /O.CAN.KAPX.GL.W.0030.000000T0000Z-141225T1600Z/ /O.EXA.KAPX.SC.Y.0084.000000T0000Z-141226T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1009 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-252315- /O.EXT.KAPX.SC.Y.0084.000000T0000Z-141226T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 1009 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-252200- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141225T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1009 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-252315- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141226T0400Z/ STURGEON POINT TO ALABASTER MI- 1009 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-252315- /O.CON.KAPX.SC.Y.0084.000000T0000Z-141226T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 AM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 24, 12:27 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 24, 12:27 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1227 AM EST WED DEC 24 2014
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 415 PM EST TUE DEC 23 2014
...CALM BEFORE THE CHRISTMAS EVE MESS...
HIGH IMPACT WEATHER POTENTIAL: AREAS OF FOG REDUCING VISIBILITIES
BELOW ONE-HALF MILE...ESPECIALLY ACROSS EASTERN UPPER AND NORTH
CENTRAL/NORTHEAST LOWER.
PATTERN SYNOPSIS/FORECAST: 20Z SURFACE ANALYSIS SHOWS A FILLING
1004MB OCCLUDED LOW OVER CENTRAL WISCONSIN...ATTENDANT OCCLUDED
FRONT EXTENDS SOUTHEAST ACROSS CENTRAL LAKE MICHIGAN AND INTO
WESTERN LOWER MICHIGAN. CLEARING TO THE WEST OF THE OCCLUDED LOW
TRIED TO MAKE A RUN INTO NORTHWEST LOWER EARLIER TODAY...BUT GOT CUT
OFF BY MORE CLOUDS ROTATING IN FROM WISCONSIN. BUT CLOUD CEILINGS
HAVE CLIMBED AT FKS/MBL/LDM BEHIND THE FRONT...WITH LOW CLOUDS/FOG
TO THE EAST AND STILL SOME LIGHT PRECIPITATION (RAIN/MIXED RAIN-
SNOW) FROM THE STRAITS NORTHWARD.
WISCONSIN SURFACE LOW WILL CONTINUE TO FADE AWAY AS CYCLOGENESIS
TAKES PLACE ACROSS THE LOWER MISSISSIPPI VALLEY...WITH RESULTANT
SURFACE LOW LIFTING INTO THE OHIO VALLEY OVERNIGHT. THIS IS THE
SYSTEM THAT HAS BEEN CAUSING MUCH FORECASTER GRIEF OVER THE LAST
SEVERAL DAYS...AND SUCH HEADACHES WILL CONTINUE RIGHT UP UNTIL THE
INITIAL PRECIPITATION ARRIVES LATER TOMORROW. BUT MORE ON THAT
BELOW...
PRIMARY FORECAST CONCERNS: ONLY CONCERN IN THE NEAR TERM IS LOW
CLOUDS AND FOG.
TONIGHT: PLENTY OF LOW LEVEL MOISTURE ABOUNDS TONIGHT ACROSS
NORTHERN MICHIGAN...THOUGH CURRENT POSITION OF OCCLUDED BOUNDARY
WILL RESULT IN A GRADIENT OF VISIBILITIES FROM WEST TO EAST ACROSS
NORTHERN MICHIGAN. EXPECT LITTLE FOG WEST OF THE US-131 CORRIDOR
THIS EVENING...WHILE EAST OF WHAT REMAINS OF THE OCCLUDED BOUNDARY
FOG EXPECTED TO BE WIDESPREAD AND DENSE IN SPOTS. SOME LINGERING
DRIZZLE ISSUES ACROSS EASTERN UPPER...ESPECIALLY THIS EVENING. DO
EXPECT THAT FOG WILL REDEVELOP ACROSS PORTIONS OF NORTHWEST LOWER
THAT DON'T SEE MUCH THIS EVENING. EXPECT TEMPERATURES TO MOVE
LITTLE OVERNIGHT.
&&
.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)
ISSUED AT 415 PM EST TUE DEC 23 2014
MODELS ARE FINALLY COMING INTO BETTER AGREEMENT WITH THE TRACK OF A
DEEPENING STORM SYSTEM MOVING NORTHWARD OUT OF THE GULF OF MEXICO.
THIS SYSTEM WILL AFFECT THE REGION ON CHRISTMAS EVE. WILL GO WITH
THE MODEL CONSENSUS TRACK WHICH BRINGS THE SURFACE LOW OVER OR JUST
TO THE WEST OF THE THUMB (EASTERN SAGINAW BAY) THEN ACROSS NORTH
CENTRAL LAKE HURON. THIS SOLUTION DISCOUNTS THE GFS AND A MAJORITY
OF ITS ENSEMBLE MEMBERS WHICH CONTINUE TO TRACK IT ACROSS NORTHEAST
LOWER (NEAR ALPENA). HOWEVER...A TRACK AS LITTLE AS 20 TO 30 MILES
FARTHER EAST OR WEST WILL HAVE SUBTLE IMPACTS ON THE THERMAL PROFILE
WHICH WILL ULTIMATELY DETERMINE THE FORM OF PRECIPITATION. THE MAIN
SHORT TERM FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE DETAILS
OF THIS STORM SYSTEM AND WHETHER OR NOT TO ISSUE A WINTER STORM
WATCH.
WEDNESDAY AND WEDNESDAY NIGHT...AS STATED ABOVE THE GULF STORM
SYSTEM APPROACHES FROM THE SOUTH. THERE IS ENOUGH AGREEMENT IN MODEL
SOLUTIONS TO BELIEVE THAT THE PRIMARY FORM OF PRECIPITATION WILL
FALL IN THE FORM OF SNOW ACROSS MUCH OF NORTHWEST LOWER AND ACROSS
EASTERN UPPER (ESPECIALLY ACROSS THE HIGHER TERRAIN). LOOKING AT
MODEL SOUNDINGS...PRECIPITATION MAY COME IN AS ALL SNOW LATER IN THE
MORNING IN THESE AREAS (ALTHOUGH WILL ALLOW FOR RAIN OR SNOW) AND
CONTINUE INTO EARLY CHRISTMAS MORNING. IT WILL LIKELY BE A HEAVY WET
SNOW WHICH COULD LEAD TO TRAVEL DIFFICULTIES. THEREFORE...HAVE
ISSUED A WINTER STORM WATCH FROM NOON UNTIL 7 AM FOR THE POTENTIAL
FOR 6 OR MORE INCHES OF ACCUMULATIONS (NOT TOTALLY OUT OF THE
QUESTION THAT A FEW SPOTS COULD SEE AROUND 10 INCHES OR SO).
MEANWHILE ACROSS NORTHEAST LOWER...RAIN IS EXPECTED TO ARRIVE IN THE
MORNING WITH A GRADUAL MIX WITH SNOW LATER IN THE DAY AND A CHANGE
OVER TO ALL SNOW IN THE EVENING. ACCUMULATIONS OF UP TO A FEW INCHES
LOOK POSSIBLE IN THESE AREAS SO ROADS COULD BECOME SLIPPERY THERE AS
WELL. HIGHS WILL BE IN THE MIDDLE 30S WITH LOWS BETWEEN 30 AND 35 OR
SO.
CHRISTMAS DAY INTO FRIDAY...A NEARLY ZONAL FLOW ALOFT DURING THIS
TIME WITH WEAK SHORT WAVES MOVING THROUGH THE FLOW PERHAPS BRINGING
LOW END CHANCES FOR A FEW SNOW SHOWERS (MAINLY NORTH)...BUT MORE
LIKELY JUST KEEPING THE AREA MOSTLY CLOUDY. MILD WITH HIGHS IN THE
MIDDLE TO UPPER 30S AND LOWS IN THE MIDDLE 20S TO LOWER 30S.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 415 PM EST TUE DEC 23 2014
PATTERN LOOKS TO REMAIN ACTIVE WITH SOME WEAKER DISTURBANCES COMING
THROUGH THE REGION BEHIND THE LARGER CHRISTMAS TIME SYSTEM. CHANCES
FOR SNOW THROUGHOUT THE EXTENDED PERIOD FROM THESE
DISTURBANCES...WITH A WEAKENING LOW FROM THE LEE OF THE ROCKIES OVER
THE WEEKEND...A CLIPPER SYSTEM COMING THROUGH EARLY IN THE WEEK AND
CHANCES FOR LAKE EFFECT SNOWS BEHIND THAT. FRIDAY EVENING INTO
SATURDAY WILL SEE RAIN CHANGING TO SNOW FOR MOST OF NORTHERN LOWER
AS ABOVE FREEZING AFTERNOON TEMPERATURES COOL BELOW FREEZING. WHILE
SATURDAY HIGHS WILL BE ABOVE NORMAL IN THE MID 30S...THE REMAINDER
OF THE PERIOD WILL SEE HIGHS IN THE LOW 20S. OVERNIGHT LOWS ON
FRIDAY WILL ALSO BE ABOVE NORMAL IN THE LOW 30S...THAT TOO WILL
CHANGE AS WE GET BACK TO MORE NORMAL LOWS IN THE TEENS FOR THE REST
OF THE PERIOD.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1224 AM EST WED DEC 24 2014
A VERY CHALLENGING FORECAST OVER THE NEXT 24 HOURS...BUT THE BASIC
GIST IS FOR A BRIEF PERIOD OF CLEARING LEADING TO FOG DEVELOPMENT
IN MANY AREAS THROUGH SUNRISE. CONDITIONS WILL LOCALLY BE VLIFR IN
SOME DENSE FOG...ESPECIALLY AROUND APN/PLN AND PERHAPS MBL AS
WINDS GO LIGHT. LIGHT RAIN WILL SPREAD IN THROUGH THE
MORNING...WITH CEILINGS GRADUALLY LOWERING BACK TO MVFR LEVELS AS
FOG DISSIPATES...WITH RAIN SLOWLY CHANGING OVER TO SNOW INTO THE
EVENING HOURS AS COLDER AIR ARRIVES. THAT TIMING OF THAT
CHANGEOVER IS LOW CONFIDENCE...AND THE POSSIBILITY DOES EXIST FOR
A FEW HOUR PERIOD OF ACCUMULATING SNOW...ESPECIALLY AROUND PLN AND
MAYBE TVC. APN/MBL LOOK JUST TOO WARM DOWN LOW FOR ANY SIGNIFICANT
ACCUMULATION...BUT THIS WILL BE SOMETHING TO WATCH THROUGH THE
DAY. CALM WINDS OVERNIGHT WILL SHIFT NORTHEAST TODAY UNDER 10
KNOTS...BUT INCREASE FROM THE NORTHWEST TONIGHT WITH GUSTS TO
AROUND 30 KNOTS POSSIBLE AS LOW PRESSURE RAPIDLY STRENGTHENS OVER
ONTARIO.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM NOON EST TODAY THROUGH THURSDAY MORNING
FOR MIZ008-015>023-025>028-031>033.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JPB
SHORT TERM...SULLIVAN
LONG TERM...ALM
AVIATION...LAWRENCEHazardous weather outlook, Dec 24, 3:41 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 341 AM EST WED DEC 24 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-251200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 341 AM EST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. RAIN WILL OVERSPREAD NORTHERN MICHIGAN THIS MORNING...MIXING WITH AND CHANGING TO SNOW INTO THE LATE AFTERNOON AND EVENING HOURS AS A STORM SYSTEM STRENGTHENS QUICKLY OVER LAKE HURON. CURRENT TRENDS SUGGEST THE HEAVIEST ACCUMULATION OF SNOW WILL BE FOUND ACROSS THE HIGHER TERRAIN AREAS...GENERALLY ALONG AND EAST OF US-131 AND WEST OF A LINE FROM ROGERS CITY TO WEST BRANCH IN NORTHERN LOWER MICHIGAN. LIGHTER SNOWFALL IS EXPECTED OUTSIDE OF THESE AREAS. ROADS WILL BECOME SNOW COVERED AND SLICK FOR MANY AREAS THROUGH LATE EVENING...WITH HAZARDOUS TRAVEL EXPECTED. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY PRODUCTS AT WEATHER.GOV/GAYLORD FOR ADDITIONAL DETAILS. IT SHOULD BE NOTED THAT ANY LAST MINUTE SHIFT IN THE EXACT STORM TRACK LATER TODAY MAY SHIFT THE AXIS OF HEAVIEST SNOW BY UP TO 20 OR 30 MILES. GALE FORCE WINDS ARE ALSO EXPECTED TONIGHT FOR THE NORTHERN LOWER NEARSHORE WATERS OF LAKE HURON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AT ANY TIME INTO CHRISTMAS MORNING. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE
In the hours before
Special weather statement, Dec 23, 10:51 PM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1051 PM EST TUE DEC 23 2014 MIZ008-015>036-041-042-240700- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1051 PM EST TUE DEC 23 2014 ...AREAS OF DENSE FOG ACROSS NORTHERN MICHIGAN TONIGHT... AREAS OF DENSE FOG WILL BE FOUND ACROSS MUCH OF NORTHERN MICHIGAN THROUGH THE NIGHT...WITH VISIBILITY REDUCED TO NEAR IN SPOTS. THOSE TRAVELING ACROSS THE AREA OVERNIGHT SHOULD BE PREPARED FOR RAPID FLUCTUATIONS IN VISIBILITY. SLOW DOWN AND GIVE YOURSELF A LITTLE EXTRA TIME TO REACH YOUR HOLIDAY DESTINATION SAFELY. LAWRENCE
Special weather statement, Dec 23, 10:51 PM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1051 PM EST TUE DEC 23 2014 MIZ008-015>036-041-042-240700- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1051 PM EST TUE DEC 23 2014 ...AREAS OF DENSE FOG ACROSS NORTHERN MICHIGAN TONIGHT... AREAS OF DENSE FOG WILL BE FOUND ACROSS MUCH OF NORTHERN MICHIGAN THROUGH THE NIGHT...WITH VISIBILITY REDUCED TO NEAR ZERO IN SPOTS. THOSE TRAVELING ACROSS THE AREA OVERNIGHT SHOULD BE PREPARED FOR RAPID FLUCTUATIONS IN VISIBILITY. SLOW DOWN AND GIVE YOURSELF A LITTLE EXTRA TIME TO REACH YOUR HOLIDAY DESTINATION SAFELY. LAWRENCE
Special weather statement, Dec 24, 12:52 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1252 AM EST WED DEC 24 2014 MIZ008-015>036-041-042-241000- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1252 AM EST WED DEC 24 2014 ...AREAS OF DENSE FOG CONTINUE ACROSS NORTHERN MICHIGAN... AREAS OF DENSE FOG WILL CONTINUE ACROSS MUCH OF NORTHERN MICHIGAN THROUGH THE NIGHT...WITH VISIBILITY REDUCED TO NEAR ZERO AT TIMES. THOSE TRAVELING ACROSS THE AREA SHOULD BE PREPARED FOR RAPID CHANGES IN WEATHER CONDITIONS. SLOW DOWN AND GIVE YOURSELF A LITTLE EXTRA TIME TO REACH YOUR HOLIDAY DESTINATION SAFELY. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:28 AM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Cheboygan, Crawford and 13 more | 21 hr |
| Dec 24, 3:57 AM EST | Small Craft Advisory | APX | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.